Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Feeling numbness in extremities, tingling in back, loss of coordination. Blood, MRI, urine normal. What else is it ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I have a close friend she is 77 and leads a very active life until recently. She started feeling numbness in tips of fingers, arms and legs extremely week, tingling in back. A little lose of cordination. All blood test and urine test have come back negative. Ruled out MS and lime desiese. Brain tumor??? What else could it be? Thyroid test came back negative. Hqving mri on brain and spine on tues. Thoughts or sugestions.
Posted Fri, 25 May 2012 in Brain and Spine
Answered by Dr. Pavan Kumar Gupta 5 hours later
Hello and thanks for the query 
Although there are very reasons for your problem and the list is exhaustive and also the fact that your various blood tests and urine tests have come negative and also you are undergoing MRI brain and spinal region,I will like to restrict myself to the causes other than you have been tested for.
The causes can be due to peripheral neuropathies like
Alcoholic neuropathy
VIT B 12 and folate deficiency
Rheumatoid arthritis
Chronic inflammatory demyelinating neuropathy
Peripheral vascular disorders like
Burgers disease
Polyarteritis nodosa
Chronic poisoning like arsenic poisoning 
Although your doctor must be looking for various causes but I will like you to get specifically tested for VIT B12,FOLIC acid,calcium,iron as their deficiency is more common at your age.
I hope to have shed some light on it however you can revert to me for any further query on this issue.
Thanks and best of luck.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor